Alert archive / California / Red Flag Warnings in 2016
Red Flag Warning 22, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Sep 19, 2016, 12:39 PM PDT for Modoc County, California. It took effect at Sep 20, 2016, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2016, 12:39 PM PDT (19:39 UTC)
- In effect from
- Sep 20, 2016, 2:00 PM PDT
- Expired
- Sep 20, 2016, 8:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Medford, OR
County Modoc County, CA
The radar
The Medford radar (KMAX), 174 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 7.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
143 WWUS86 KMFR 191939 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1239 PM PDT MON SEP 19 2016 CAZ285-201200- /O.NEW.KMFR.FW.W.0022.160920T2100Z-160921T0300Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 1239 PM PDT MON SEP 19 2016 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT TUESDAY FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 285... * IMPACTS: STRONG, GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF NEW AND EXISTING FIRES. * AFFECTED AREA: IN NORTHERN CA...FIRE WEATHER ZONE 285. THIS IS PRIMARILY THE EAST HALF OF MODOC COUNTY. WHILE CONDITIONS WILL BE MOST CRITICAL IN THE VALLEYS...THIS DOES INCLUDE THE WARNER MOUNTAINS WHERE WINDS WILL BE THE STRONGEST. * COUNTIES AFFECTED: IN NORTHERN CA...MODOC. * WIND: WEST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH IN THE VALLEYS. SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH IN THE MOUNTAINS. * HUMIDITY: 10 TO 15 PERCENT IN THE VALLEYS...15 TO 20 PERCENT IN THE MOUNTAINS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE NEW AND EXISTING FIRES TO SPREAD VERY RAPIDLY. && $$ -WRIGHT VISIT US AT WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
172 WWUS86 KMFR 201128 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 428 AM PDT TUE SEP 20 2016 CAZ285-210300- /O.CON.KMFR.FW.W.0022.160920T2100Z-160921T0300Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 428 AM PDT TUE SEP 20 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT TUESDAY FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 285... * IMPACTS: STRONG... GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF NEW AND EXISTING FIRES. * AFFECTED AREA: IN NORTHERN CA...FIRE WEATHER ZONE 285. THIS IS PRIMARILY THE EAST HALF OF MODOC COUNTY. WHILE CONDITIONS WILL BE MOST CRITICAL IN THE VALLEYS...THIS DOES INCLUDE THE WARNER MOUNTAINS WHERE WINDS WILL BE THE STRONGEST. * COUNTIES AFFECTED: IN NORTHERN CA...MODOC. * WIND: WEST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH IN THE VALLEYS. SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH IN THE MOUNTAINS. * HUMIDITY: 10 TO 15 PERCENT IN THE VALLEYS...15 TO 20 PERCENT IN THE MOUNTAINS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE NEW AND EXISTING FIRES TO SPREAD VERY RAPIDLY. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
577 WWUS86 KMFR 202047 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 147 PM PDT TUE SEP 20 2016 ...DRY AND GUSTY CONDITIONS CONTINUE TODAY IN MODOC COUNTY AS A LOW PRESSURE SYSTEM APPROACHES THE REGION. WE'RE EXPECTING THESE CONDITIONS TO CONTINUE TOMORROW OVER A SMALLER AREA IN MODOC COUNTY... CAZ285-211300- /O.NEW.KMFR.FW.W.0023.160921T2000Z-160922T0200Z/ /O.CON.KMFR.FW.W.0022.160920T2100Z-160921T0300Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 147 PM PDT TUE SEP 20 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 285... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM PDT WEDNESDAY FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 285... * IMPACTS: STRONG, GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF NEW AND EXISTING FIRES. * AFFECTED AREA: IN FIRE WEATHER ZONE 285... MUCH OF MODOC COUNTY TODAY. SOUTH EAST CORNER OF MODOC COUNTY TOMORROW. * WIND: WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH TODAY AND TOMORROW. * HUMIDITY: 13 TO 18 PERCENT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... * A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR SHORTLY. * STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE ANY NEW FIRES TO SPREAD VERY RAPIDLY. * ONE LESS SPARK, ONE LESS WILDFIRE && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
031 WWUS86 KMFR 210308 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 808 PM PDT TUE SEP 20 2016 ...DRY AND GUSTY CONDITIONS ARE EXPECTED AGAIN WEDNESDAY IN MODOC COUNTY AS A LOW PRESSURE SYSTEM GRADUALLY MOVES INTO THE REGION.... CAZ285-211515- /O.EXP.KMFR.FW.W.0022.000000T0000Z-160921T0300Z/ /O.CON.KMFR.FW.W.0023.160921T2000Z-160922T0200Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 808 PM PDT TUE SEP 20 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM PDT WEDNESDAY FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 285... ...RED FLAG WARNING HAS EXPIRED FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 285... * AFFECTED AREA: IN FIRE WEATHER ZONE 285... SOUTHEAST CORNER OF MODOC COUNTY TOMORROW. * WIND: WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY: 13 TO 18 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR SHORTLY. * STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE ANY NEW FIRES TO SPREAD VERY RAPIDLY. * ONE LESS SPARK... ONE LESS WILDFIRE && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Sep 19, 9:46 AM PDT, 2 hours 53 minutes earlier.
Area forecast discussion, Sep 19, 9:46 AM PDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Medford OR 946 AM PDT MON SEP 19 2016 .UPDATE... Updated sky cover and weather this morning to account for the low clouds and fog mostly associated with the marine layer. Also removed clouds from areas where guidance over-predicted them. Otherwise, no changes have been made. && .DISCUSSION... With the main band of upper level west winds with the jet stream over northern Oregon and Washington, our forecast area lies under high pressure this morning. Rain and onshore flow yesterday has resulted in low clouds and fog over portions of Coos and Douglas Counties this morning and this will take until early afternoon to burn off in some areas. The three areas we'll be focused on this morning are winds on the east side tomorrow, showers Wednesday into Thursday with an upper level cold trough moving over us, and possible frost for some west side locations mid-late week. BTL && .AVIATION...19/12Z TAF CYCLE...VFR will prevail south and east of the Umpqua Divide this morning. Some mid and high clouds, however,may occur at times. Expect a mix of MVFR/IFR CIGS along the coast and into the Umpqua Valley. Some LIFR visibilities and ceilings will develop along the coast and offshore overnight and persist until around 18z. -Schaaf/Spilde && .MARINE...Updated 129 AM PDT Monday 19 September 2016...Current buoy observations support the current forecast of moderate west swell of 6-8 feet affecting the waters this morning with conditions remaining below small craft advisory levels. North winds will gradually increase today and seas will become both wind driven with a moderate west swell at 12 seconds. This will generate conditions hazardous to small craft from west of Nesika Beach southward and beyond about 5 NM from shore. A smaller area of warning level seas near 10 feet is expected from about 8 to 25 NM from shore Monday afternoon and evening. Winds and seas will lower slightly on Tuesday, but also remain hazardous to small craft south of Pistol River and beyond 10 NM from shore. By Wednesday and Thursday, winds and seas should subside below advisory levels over the entire waters. Another longer period west swell may arrive Friday night into Saturday. -Schaaf/Spilde && .FIRE WEATHER...245 AM Monday 1( September 2016...The only significant fire weather concern through Tuesday will be gusty afternoon and evening west winds on the east side. The combination of winds and humidity are not expected to reach red flag criteria, but conditions will be near critical in places, especially in Modoc County. Late Tuesday into Wednesday and upper level trough will move into the area. A closed upper low will develop over the area Wednesday night and persist through Thursday. The low will gradually shift east late Thursday and Thursday night. This pattern will bring cooler and more moist conditions to the area. Expect a chance for showers Wednesday night and Thursday with the low over the area. Models show the highest chance for precipitation over the Cascades and to the east on Thursday. Cold air aloft with this low in place will result in some weak instability on the east side Thursday afternoon. This may lead to some heavier showers at times for areas east of the Cascades. Also have added a slight chance for thunderstorms over Modoc and Southern Lake counties on Thursday afternoon and evening. -CC && .MFR WATCHES/WARNINGS/ADVISORIES... OR...None. CA...None. Pacific Coastal Waters... - Small Craft Advisory until 11 PM PDT Tuesday for PZZ356-376. - Hazardous Seas Warning from 3 PM this afternoon to 1 AM PDT Tuesday for PZZ356-376. BTL/CC/BPN
Nearby
Red Flag Warnings in California, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.